Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 19, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Oct 25, 2000, 10:44 AM CDT for Garza County, Texas. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 25, 2000, 10:44 AM CDT (15:44 UTC)
- Expired
- Oct 25, 2000, 12:30 PM CDT
- In force
- 106 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garza County, TX
The radar
The Lubbock radar (KLBB), 74 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 251546 FFWLUB TXC169-251730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1044 AM CDT WED OCT 25 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... GARZA COUNTY IN NORTHWEST TEXAS * UNTIL 1230 PM CDT * AT 1037 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL ACROSS THE CENTRAL PORTIONS OF GARZA COUNTY. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE COUNTY ADDING TO THE FLOODING CONDITIONS. LAW ENFORCEMENT HAS REPORTED NUMEROUS ROADS WITH FLOODING PROBLEMS. ALL OF THIS RAIN WAS MOVING TO THE EAST AT AROUND 20 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR... 7 MILES NORTH OF JUSTICEBURG AT 1055 AM CDT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LUBBOCK. LAT...LON 3299 10151 3296 10108 3338 10103 3337 10146
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 8:25 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 25, 8:25 AM CDT, 2 hours 19 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
825 AM CDT WED OCT 25 2000
BASED ON CURRENT RADAR TRENDS...WILL REISSUE AND EXPAND THE FLASH
FLOOD WATCH TO INCLUDE ALL BUT THE NW ZONES.
RIVER FLOOD WATCH WILL ALSO LIKELY BE REISSUED LATER THIS MORNING AFT
COORD CALL WITH WGRFC.
.LUB...FLASH FLOOD WATCH TODAY TXZ024>026-029>032-034>044
RIVER FLOOD WATCH THIS MORNING RIVER FLOOD WATCH c
TXZ037-038-042>044 (MAY BE EXTENDED).
TAYLORIn the hours before
Special weather statement, Oct 25, 6:00 AM CDT, 4 hours 44 minutes before
TXZ021>044-251630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT WED OCT 25 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE SOUTH PLAINS AND THE LOW ROLLING PLAINS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND EAST OF A LINE FROM PAMPA TO LOCKNEY TO LUBBOCK TO ODESSA. THIS INCLUDES THE LUBBOCK METRO AREA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE SOUTH PLAINS AND THE LOW ROLLING PLAINS. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:48 AM CDT | Flash Flood Warning | LUB | Garza | 3 hr |
| Oct 25, 12:54 PM CDT | Flash Flood Warning | LUB | Kent | 3 hr |
| Oct 25, 4:05 PM CDT | Flash Flood Warning | LUB | Garza, Kent | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.